Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 58, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 3, 2017, 5:24 PM MDT for Morrill County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2017, 5:24 PM MDT (23:24 UTC)
- Expired
- Jul 3, 2017, 5:52 PM MDT
- In force
- 28 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Morrill County, NE
The radar
The Cheyenne radar (KCYS), 178 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000
WUUS55 KCYS 032324
SVRCYS
NEC123-040030-
/O.NEW.KCYS.SV.W.0058.170703T2324Z-170704T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
524 PM MDT MON JUL 3 2017
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Southeastern Morrill County in the Panhandle of Nebraska...
* Until 630 PM MDT
* At 524 PM MDT, a severe thunderstorm was located 10 miles west of
Richardson Lake, or 27 miles south of Alliance, moving southwest at
10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
The Intersection Of Highway 385 And 92 around 630 PM MDT.
Other locations impacted by this severe thunderstorm include
Broadwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4153 10300 4185 10308 4184 10268 4176 10267
4174 10264 4164 10263 4152 10264
TIME...MOT...LOC 2324Z 039DEG 7KT 4171 10280
HAIL...1.00IN
WIND...60MPH
$$
Rubin2 follow-up statements
970
WWUS55 KCYS 032349
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
549 PM MDT MON JUL 3 2017
NEC123-040030-
/O.CON.KCYS.SV.W.0058.000000T0000Z-170704T0030Z/
Morrill NE-
549 PM MDT MON JUL 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHEASTERN MORRILL COUNTY...
At 549 PM MDT, a severe thunderstorm was located near Richardson
Lake, or 25 miles northwest of Oshkosh, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
this severe thunderstorm will remain over mainly rural areas of
southeastern Morrill County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4152 10279 4184 10282 4184 10268 4176 10267
4174 10264 4164 10263 4152 10264
TIME...MOT...LOC 2349Z 273DEG 8KT 4168 10267
HAIL...1.00IN
WIND...60MPH
$$
Rubin135
WWUS55 KCYS 032352
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
552 PM MDT MON JUL 3 2017
NEC123-040002-
/O.CAN.KCYS.SV.W.0058.000000T0000Z-170704T0030Z/
Morrill NE-
552 PM MDT MON JUL 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORRILL COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 4152 10279 4184 10282 4184 10268 4176 10267
4174 10264 4164 10263 4152 10264
TIME...MOT...LOC 2350Z 039DEG 7KT 4168 10267
$$
RubinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:07 PM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 3, 3:07 PM MDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 307 PM MDT Mon Jul 3 2017 .SHORT TERM...Tonight through Wednesday Night The latest KCYS radar loop was indicative of scattered to numerous showers and thunderstorms across southeast WY. A very dry boundary layer remains in place across the CWA w/ inverted-V profiles, so a threat for 40-50 MPH wind gusts will accompany this activity. Rain amounts should be minimal from these high-based storms. We may see a few showers linger into the early evening, but in general expect to see things winding down as a mid-level disturbance continues to track east into central NE. We could see another round of showers/ thunderstorms on Tuesday afternoon/evening, but rising heights and resultant subsidence should keep activity quite isolated. The GFS/ NAM are both showing very limited QPF, so it may be tough to get a storm or two going. The upper ridge axis moves overhead Wed, w/ H7 temperatures ranging from 16-17 deg C over the NE Panhandle, to 20 deg C over western Carbon county. It should be a very hot day over much of the area with deep subsidence in place and resulting ample sunshine. We continued to advertise forecast high temperatures 3-5 degrees warmer than consensus model guidance, putting a large part of the CWA in the 90s, near 100 F in the Platte River Valley. .LONG TERM...(Thursday through next Monday) Issued at 250 PM MDT Mon Jul 3 2017 Medium to long range models continue to show a dominant upper level high pressure building over Utah and Colorado through the weekend. Model show this high slightly further west compared to previous model runs with its position closer to the four corners region by Sunday and next Monday. This will result in a slightly more favorable environment for convection, especially across southeast Wyoming due to upslope winds and weak northwest flow aloft. With limited forcing, was not comfortable going over 30 percent for POP due to timing of shortwave energy. Any convection that does develop will likely be slow moving with locally heavy rainfall. Models do indicate a weak front just off the surface sliding southward along the high plains for Friday and Saturday, so kept the highest POP and chances for thunderstorms for these days. By early next week, models show a strong ridge axis extending into Wyoming on the northern portion of the the main area of high pressure. Believe this feature will enhance midlevel subsidence and lower precipitation chances across the area late Sunday and Monday afternoon. Temperatures will remain well above normal with highs generally in the middle 80's to middle 90's across the area, including locations west of the Laramie Range. Thursday and Monday look like the hottest days during this forecast period with most places in the 90's, and a few areas below 4500 feet even hitting the century mark in the afternoon. && .AVIATION...(For the 18Z TAFS through Tuesday morning) VFR conditions will prevail through tonight with intervals of midlevel cloudiness. Widely scattered showers and thunderstorms east of the Laramie Range will continue to develop and move southeast across the high plains. These showers will spread eastward and affect the western NE terminals through 00z before diminishing with the loss of daytime heating. Light winds and clearing skies are expected tonight. && .FIRE WEATHER... Issued at 147 PM MDT Mon Jul 3 2017 Near-critical fire weather conditions are ongoing across Carbon Co this afternoon with occasional wind gusts over 30 MPH at RWL along with RH values near 10 percent. So far, the sporadic nature of the wind gusts has precluded the issuance of a Red Flag Warning but we will continue to monitor. Otherwise, hot and dry weather is likely to prevail through mid/late week. Light winds should prevent wide- spread critical fire weather conditions. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...CLH LONG TERM...TJT AVIATION...TJT FIRE WEATHER...CLH
Hazardous weather outlook, Jul 3, 4:09 AM MDT, 13 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 409 AM MDT Mon Jul 3 2017 WYZ101>119-041015- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 409 AM MDT Mon Jul 3 2017 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms are expected once again this afternoon. A few storms may become strong but widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated to widely scattered showers and thunderstorms are possible especially Friday through Sunday. At this time widespread severe weather is not expected. .Spotter information statement... Spotter activation will not be needed at this time. NEZ002-003-019>021-054-055-095-096-041015- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 409 AM MDT Mon Jul 3 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms are expected once again this afternoon. A few storms may become strong but widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated to widely scattered showers and thunderstorms are possible especially Friday through Sunday. At this time widespread severe weather is not expected. .Spotter information statement... Spotter activation will not be needed at this time.
In the hours before
Special weather statement, Jul 3, 4:14 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
414 PM MDT MON JUL 3 2017
NEZ055-032300-
Cheyenne NE-
414 PM MDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY
UNTIL 500 PM MDT...
At 413 PM MDT, Doppler radar was tracking a strong thunderstorm near
Twin Buttes, or 11 miles southeast of Sidney, moving east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Cheyenne County.
LAT...LON 4104 10262 4100 10263 4101 10290 4104 10290
4106 10261
TIME...MOT...LOC 2213Z 277DEG 13KT 4100 10282
RubinSpecial weather statement, Jul 3, 4:43 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
443 PM MDT MON JUL 3 2017
NEZ055-032330-
Cheyenne NE-
443 PM MDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY
UNTIL 530 PM MDT...
At 442 PM MDT, Doppler radar was tracking a strong thunderstorm over
Colton, or 8 miles east of Sidney, moving east at 45 mph.
Another strong thunderstorm was just southeast of Sunol, moving
northeast at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
This strong thunderstorm will be near...
Sunol around 445 PM MDT.
Lodgepole around 455 PM MDT.
This includes Interstate 80 in Nebraska between mile markers 62 and
77.
LAT...LON 4100 10262 4101 10284 4115 10296 4122 10294
4122 10261
TIME...MOT...LOC 2242Z 287DEG 40KT 4115 10282
RubinSpecial weather statement, Jul 3, 4:51 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
451 PM MDT MON JUL 3 2017
NEZ021-032330-
Morrill NE-
451 PM MDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORRILL COUNTY UNTIL
530 PM MDT...
At 451 PM MDT, Doppler radar was tracking a strong thunderstorm near
Richardson Lake, or 27 miles south of Alliance. This storm was nearly
stationary.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Morrill County.
LAT...LON 4162 10287 4191 10288 4192 10268 4179 10268
4174 10266 4174 10264 4162 10263
TIME...MOT...LOC 2251Z 015DEG 4KT 4172 10270
RubinSpecial weather statement, Jul 3, 4:52 PM MDT, 32 minutes before
Special Weather Statement National Weather Service Cheyenne WY 452 PM MDT MON JUL 3 2017 NEZ055-032345- Cheyenne NE- 452 PM MDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHEYENNE COUNTY UNTIL 545 PM MDT... At 452 PM MDT, Doppler radar was tracking a strong thunderstorm over Gurley, or 15 miles north of Sidney, moving east at 10 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Gurley. LAT...LON 4131 10306 4140 10300 4137 10290 4124 10291 TIME...MOT...LOC 2252Z 285DEG 8KT 4136 10297 Cox
Local storm report, Jul 3, 5:00 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 8 NE SIDNEY 41.22N 102.86W
07/03/2017 E1.00 INCH CHEYENNE NE TRAINED SPOTTER
&&
KCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:18 PM MDT | Special Weather Statement | CYS | Box Butte | 42 min |
| Jul 2, 6:36 PM MDT | Special Weather Statement | CYS | Dawes | 39 min |
| Jul 2, 7:15 PM MDT | Special Weather Statement | CYS | Box Butte | 30 min |
| Jul 2, 7:36 PM MDT | Special Weather Statement | CYS | Morrill | 39 min |
| Jul 3, 4:14 PM MDT | Special Weather Statement | CYS | Cheyenne | 46 min |
| Jul 3, 4:43 PM MDT | Special Weather Statement | CYS | Cheyenne | 47 min |
| Jul 3, 4:48 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 37 min |
| Jul 3, 4:51 PM MDT | Special Weather Statement | CYS | Morrill | 39 min |
| Jul 3, 4:52 PM MDT | Special Weather Statement | CYS | Cheyenne | 53 min |
| Jul 3, 5:47 PM MDT | Areal Flood Advisory | CYS | Morrill | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.